Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 55, NWS Corpus Christi, TX

May 28, 2017Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 28, 2017, 11:39 PM CDT for Webb County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2017, 11:39 PM CDT (04:39 UTC)
Expired
May 29, 2017, 12:30 AM CDT
In force
51 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 194 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 7:40 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WUUS54 KCRP 290439
SVRCRP
TXC479-290530-
/O.NEW.KCRP.SV.W.0055.170529T0439Z-170529T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1139 PM CDT SUN MAY 28 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southeastern Webb County in south central Texas...

* Until 1230 AM CDT

* At 1138 PM CDT, a severe thunderstorm was located 11 miles east of
  Rio Bravo, or 18 miles southeast of Laredo, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Laredo, Rio Bravo, El Cenizo, Mirando City and Aguilares. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
      2732 9954 2734 9951 2735 9951 2741 9949
      2760 9913 2727 9883 2727 9933 2732 9937
      2726 9945 2726 9948
TIME...MOT...LOC 0438Z 240DEG 12KT 2735 9928 

HAIL...0.75IN
WIND...60MPH
 
$$

Wagner
1 follow-up statement
767 
WWUS54 KCRP 290503
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1203 AM CDT MON MAY 29 2017

TXC479-290530-
/O.CON.KCRP.SV.W.0055.000000T0000Z-170529T0530Z/
Webb TX-
1203 AM CDT MON MAY 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN WEBB COUNTY...

At 1202 AM CDT, a severe thunderstorm was located 8 miles southwest
of Aguilares, or 20 miles southeast of Laredo, moving northeast at 15
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mirando City and Aguilares. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2745 9941 2760 9913 2727 9883 2727 9933
      2732 9937
TIME...MOT...LOC 0502Z 240DEG 12KT 2739 9920 

HAIL...0.75IN
WIND...60MPH
 
$$

Wagner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:57 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 28, 9:57 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
957 PM CDT Sun May 28 2017

.DISCUSSION...Surface boundary remains to the north and west of
the CWA as of writing...though may have recently been convectively
pushed southeastward into Webb and La Salle Counties. Isolated
severe weather threat continues across the Brush Country...but
severe weather threat should transition into a steady to heavy
rain event overnight as a MCS develops.

A s/w trough is currently approaching S TX from the west and
should help initiate further convective development late this
evening and primarily after midnight...especially once the
surface boundary slowly shifts into the CWA. Heavy rainfall
possible given high deep layer moisture values and sufficient
dynamics aloft. Have increased POPs overnight for the entire area.
Note...most precip is not expected into the Coastal Plains until
late in the night.

Further updates possible overnight and will be based upon
convective trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  83  72  85  74  /  80  80  40  40  20
Victoria          75  80  70  86  72  /  70  80  30  40  20
Laredo            71  84  71  87  72  /  90  80  20  40  20
Alice             71  84  69  87  72  /  90  80  30  40  20
Rockport          75  82  74  84  75  /  80  80  40  40  20
Cotulla           71  84  69  87  72  /  90  60  20  30  20
Kingsville        72  85  70  86  73  /  90  80  40  40  20
Navy Corpus       75  81  74  84  76  /  80  80  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

Update...HART/79
Hazardous weather outlook, May 28, 5:27 AM CDT, 18 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
527 AM CDT Sun May 28 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
527 AM CDT Sun May 28 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Heat index values of 105 to 109 degrees are expected today across
the Brush Country and Rio Grande Plains.

Thunderstorms chances increase this evening into tonight across
South Texas. A few storms could be strong to severe over northwest
parts of the area. A heavy rainfall threat may also develop across
the region overnight, resulting in localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous thunderstorms will be possible across the
region Monday, with moderate to heavy rainfall possible with these
storms.

More scattered thunderstorms are possible across the region through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, May 28, 8:09 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
809 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             7 W LA ESPERANZA RANCH  28.07N  99.69W
05/28/2017  E1.75 INCH       WEBB               TX   SOCIAL MEDIA

            SOCIAL MEDIA REPORT WITH PICTURE OF GOLF BALL HAIL

&&

EVENT NUMBER CRP1700151

TMT
Special weather statement, May 28, 9:16 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
916 PM CDT SUN MAY 28 2017

TXZ229-290245-
La Salle-
916 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 915 PM CDT, a strong thunderstorm was located near Woodward, or 10
miles northwest of Cotulla, moving north at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Millett, Woodward and Gardendale.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2864 9917 2840 9926 2840 9939 2864 9940
      2865 9920
TIME...MOT...LOC 0215Z 192DEG 11KT 2855 9936

Wagner
Special weather statement, May 28, 9:54 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
954 PM CDT SUN MAY 28 2017

TXZ229-239-290330-
Webb-La Salle-
954 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND WESTERN
LA SALLE COUNTIES...

At 954 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 8 miles southwest of Cotulla, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Encinal, Millett, Gardendale, Artesia Wells and Woodward.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2864 9917 2796 9918 2795 9949 2820 9947
      2820 9940 2864 9940
TIME...MOT...LOC 0254Z 276DEG 15KT 2836 9934

Wagner
Special weather statement, May 28, 10:29 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1029 PM CDT SUN MAY 28 2017

TXZ229-239-290400-
Webb-La Salle-
1029 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND LA SALLE
COUNTIES...

At 1029 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 7 miles south of Cotulla, moving east at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Millett, Fort Ewell Site,
Artesia Wells and Los Angeles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2786 9900 2791 9942 2820 9941 2820 9940
      2864 9940 2865 9900
TIME...MOT...LOC 0329Z 281DEG 10KT 2833 9927

Wagner
Special weather statement, May 28, 11:00 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1100 PM CDT SUN MAY 28 2017

TXZ229-290430-
La Salle-
1100 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT LA SALLE COUNTY...

At 1059 PM CDT, a strong thunderstorm was located near Fort Ewell
Site, or 23 miles southeast of Cotulla, moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Fowlerton, Fort Ewell Site,
Los Angeles and Artesia Wells.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2856 9880 2806 9880 2803 9939 2855 9939
TIME...MOT...LOC 0359Z 281DEG 15KT 2820 9896

Wagner
Special weather statement, May 28, 11:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1116 PM CDT SUN MAY 28 2017

TXZ239-290445-
Webb-
1116 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...

At 1116 PM CDT, a strong thunderstorm was located near Rio Bravo, or
15 miles south of Laredo, moving northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Laredo, Rio Bravo and El Cenizo.

LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
      2732 9954 2734 9951 2735 9951 2741 9949
      2743 9949 2752 9932 2728 9910 2727 9913
      2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0416Z 220DEG 15KT 2733 9939

Wagner

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:03 PM CDTSpecial Weather StatementCRPDimmit42 min
May 28, 7:08 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 28, 7:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 28, 8:28 PM CDTSevere Thunderstorm WarningCRPWebb27 min
May 28, 8:54 PM CDTAreal Flood AdvisoryCRPWebb2 hr
May 28, 9:16 PM CDTSpecial Weather StatementCRPLa Salle29 min
May 28, 9:54 PM CDTSpecial Weather StatementCRPLa Salle36 min
May 28, 10:29 PM CDTSpecial Weather StatementCRPLa Salle31 min
May 28, 10:30 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
May 28, 11:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
May 28, 11:16 PM CDTSpecial Weather StatementCRPWebb29 min
May 28, 11:48 PM CDTAreal Flood AdvisoryCRPWebb117 min
May 29, 12:03 AM CDTSpecial Weather StatementCRPMcMullen27 min
May 29, 12:09 AM CDTSpecial Weather StatementCRPGoliad36 min
May 29, 12:11 AM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 29, 12:29 AM CDTSevere Thunderstorm WarningCRPWebb16 min
May 29, 12:54 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb36 min
May 29, 1:17 AM CDTTornado WarningCRPDuval17 min
May 29, 1:23 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg41 min
May 29, 1:33 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells117 min
May 29, 1:38 AM CDTFlash Flood WatchCRPJim Wells, Kleberg, Nueces, San Patricio4 hr
May 29, 1:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
May 29, 1:50 AM CDTSpecial Weather StatementCRPNueces25 min
May 29, 1:59 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
May 29, 2:08 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg37 min
May 29, 2:14 AM CDTSpecial Marine WarningCRP61 min
May 29, 2:19 AM CDTFlash Flood WarningCRPNueces3 hr
May 29, 2:19 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces41 min
May 29, 2:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio34 min
May 29, 2:30 AM CDTSpecial Marine WarningCRP60 min
May 29, 2:34 AM CDTFlash Flood WarningCRPKleberg3 hr
May 29, 2:34 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio41 min
May 29, 2:54 AM CDTRiver Flood WarningCRPNueces35 hr
May 29, 2:58 AM CDTSpecial Marine WarningCRP2 hr
May 29, 3:01 AM CDTSpecial Weather StatementCRPKleberg29 min
May 29, 3:11 AM CDTSpecial Marine WarningCRP34 min
May 29, 3:15 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio45 min
May 29, 3:18 AM CDTTornado WarningCRPKleberg27 min
May 29, 3:37 AM CDTSpecial Marine WarningCRP53 min
May 29, 4:16 AM CDTSpecial Marine WarningCRP89 min
May 29, 4:31 AM CDTSpecial Marine WarningCRP59 min
May 29, 5:15 AM CDTAreal Flood WarningCRPNueces2 hr
May 29, 5:42 AM CDTSpecial Marine WarningCRP63 min
May 29, 7:56 AM CDTSmall Craft AdvisoryCRP42 min
May 29, 8:35 AM CDTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio3 hr
May 29, 8:38 AM CDTGale WarningCRP2 hr
May 29, 8:38 AM CDTSmall Craft AdvisoryCRP7 hr
May 29, 9:02 AM CDTCoastal Flood WarningCRPAransas, Calhoun, Kleberg, Nueces4 hr
May 29, 9:02 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces9 hr
May 29, 11:23 AM CDTGale WarningCRP97 min
May 29, 11:23 AM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.